MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number M00509030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 (date of event): date of event was approximated to (b)(6) 2023 as no event date was reported.Block h6 (device codes): imdrf device code a0501 captures the reportable event of peg tube detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit push method was used during a percutaneous endoscopic gastrostomy procedure.The procedure date is unknown.It was reported that, during device placement, the peg tube tore apart.Reportedly, air leaked into the peritoneum requiring an angiocath to be inserted to release that air.The procedure was completed with a non-bsc device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3 (date of event): date of event was approximated to 01may2023 as no event date was reported.Block h6 (device codes): imdrf device code a0501 captures the reportable event of peg tube detached.Block h10: an endovive safety peg kit push method was analyzed.Visual analysis of the device found that the peg tube separated from the introducer dilator tubing at the joint between the parts.In addition, the returned tubing was necked thin at the joint.Therefore, the reported complaint is confirmed.Based on the condition of the returned device, engineers determined that the problem observed could be related to operational factors, such as technique/handling, patient anatomy, the size of the incision site that the tube was being pulled through and an excessive force used during placement that stretched the tubing could have contributed to the reported complaint.In addition, an evidence to support this scenario includes product analysis details and by applying force to the introducer dilator tubing cause the material to neck down and thin.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17040235
Report Number3005099803-2023-02807
Device Sequence Number6393285
Product Code PIF
UDI-Device Identifier08714729880448
UDI-Public08714729880448
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberM00509030
Device Catalogue Number57707
Device Lot Number0030201905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexUnknown